MAUDE Adverse Event Report: COOK ENDOSCOPY FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA

COOK ENDOSCOPY FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Model Number G47283
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ptk- tube, gastrointestinal (and accessories).Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.A device from stock was tested along the length of a ruler, the magnets show attraction towards each other when within the 4 cm mark but do not fully pull together at this distance.This is the expected behavior of the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A stock device was tested along the length of a ruler within 4 cm of each other.The magnets showed attraction and some movement.The test the doctor performed "ex vivo" is consistent with the performance of a conforming device.Prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
The physician used a cook flourish pediatric esophageal atresia device on a pediatric patient with esophageal atresia.The following was reported: the physician took the patient to the operating room and tried to perform a surgical esophageal primary anastomosis.The primary repair and placement of magnets were not successful.The distal esophagus was very thin.There was difficulty finding it [distal esophagus] initially and a gastroscope light and insufflation of the stomach was needed to identify it.The distal esophagus was too short and the magnet kept sliding out.The upper and lower magnets did not ¿see¿ each other [unable to achieve anastomosis].Per the user, "the distance seemed to be longer (mainly due to the distal esophagus) than what was appreciated with the gapogram in january, but still should have been within the distance flourish is supposed to be effective for." the proximal esophagus was mobilized quite well but even then, could not approximate the upper and lower pouches less than 2 cm without some tension.Per the physician, the distal esophagus was too delicate and thin-walled to try aggressively.Once the procedure was aborted, the magnets were tested in ex vivo and they did not connect until they were about 1.5-1.7 cm apart, just as appreciated in vivo.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11456341
Report Number1037905-2021-00096
Device Sequence Number14239950
Product Code PTK
UDI-Device Identifier10827002472836
UDI-Public(01)10827002472836(17)210921(10)W4387074
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2021
Device Model NumberG47283
Device Catalogue NumberFLRSH-PEA
Device Lot NumberW4387074
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2021
Initial Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 MO